MAUDE Adverse Event Report: COLOPLAST A/S DIGITEX SUTURE DELIVERY DEVICE; SUTURE DELIVERY SYSTEM

COLOPLAST A/S DIGITEX SUTURE DELIVERY DEVICE; SUTURE DELIVERY SYSTEM
Model Number 5202502400
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, digitex needle and cap were stuck together in the ss ligament after firing.Finally removed with a halstead by pulling down on the needle to pop and release.Needle/cap may have failed.Excess tissue captured between needle and cap may have been the cause.The procedure was delayed 60 minutes, no harm to patient.
 
Additional Manufacturer Narrative
One digitex device and one suture cartridge were received for evaluation.Examination and testing of the returned components by the head of quality, sr.Project manager and two post market surveillance specialists revealed the suture was still connected to the spool and the cap was still connected to the needle.The device fired normally and was not bound up.Tissue was noted in the head of the device.No abnormalities were noted with the digitex device or the suture.The information received indicated that the physician captured a large bite of the ligament tissue leading to the sds needle becoming stuck in the ss ligament and not capturing the suture cap.This complaint was forwarded to the contract manufacturer (cm) for review.The cm reviewed the manufacturing records for this device and confirmed that there were no discrepancies that would have contributed to this complaint and verified that the devices from this lot met all specifications prior to release.Management routinely reviews events such as this and monitors complaint levels.Additionally, events of this type are captured in the product risk documentation.Based on this information no further corrective action is required at this time.
 
Event or Problem Description
Additional information received from the physician indicated that when capturing the ligament, no excessive downward pressure was necessary, the usual amount of pressure was used.The physician stated he captured a large bite where the semicircle of the head was within the ligament and the bite was the entire diameter.Once the digitex was fired, the physician stated that it felt like the handle clicked and the handle would not release and spring back.In summary, the needle never captured the black cap of the suture and brought through the ligament.

Brand Name
DIGITEX SUTURE DELIVERY DEVICE
Common Device Name
SUTURE DELIVERY SYSTEM
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key7064983
Report Number2125050-2017-00593
Device Sequence Number19032504
Product Code GAW
UDI-Device Identifier05708932440127
UDI-Public05708932440127
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number5202502400
Device Catalogue Number5202502400
Device Lot Number5053933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;